MAUDE Adverse Event Report: CAREFUSION SD EXT SET DEHP FREE; INTRAVASCULAR ADMINISTRATION SET

CAREFUSION SD EXT SET DEHP FREE; INTRAVASCULAR ADMINISTRATION SET
Model Number 11088483
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that ext set dehp free hub cracked.The following information was provided by the initial reporter: material no: 11088483, batch no: unknown.It was reported that tubing cracked when syringe twisted onto tubing to flush lasix.(b)(4).Was the syringe involved in the incident a bd syringe? yes, both syringes involved, the flush and lasix, were bd syringes.If so, can you provide the part no.And batch no.? unknown.Was there any adverse event(s) as a result of the reported defect? none reported.If yes, please provide details, in addition to patient identifiers (initials, sex, dob, diagnosis, etc.) and date.N/a.
 
Additional Manufacturer Narrative
It was reported that tubing cracked when syringe was attached.Received one used extension set model 11088483 lot unknown.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection observed a lateral crack in one of the female luers¿ wall (p/n 630-01364) located at the top end of the female luer opposite of the luer gate, confirming the customer¿s report of breakage.The location of the luer gate on the female luer (below the ¿wings¿) indicates that this female luer was manufactured after the change order where the injection gate was moved to a lower location to help mitigate and prevent female luer cracks.No other damages or anomalies were observed during initial inspection.Functional testing was not deemed necessary due to the leakage that would occur from the luer cracks.Equipment used (inspection performed on (b)(6) 2020).Optical ram-cnc, eq08204, calibration due date: (b)(6) 2021.A device history record could not be performed due to no lot number was provided by the customer.The customer¿s report that tubing cracked was confirmed due to a crack in the female luer of the model 11088483.The root cause of the female luer crack was identified to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the pvc materials used in the new female luer.The female luer crack (for previous p/n 604467) was investigated under capa fi-2016-0010 and it was determined to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the materials used during molding.Corrective action documented in trackwise capa pr 84753 dramatically reduced the internal stresses and material degradation in the luer and change order #1109132 was issued to document the implementation of the new female luer (p/n 630-01364).Although no lot number was provided by the customer so it is unknown if the set was manufactured prior to the implementation of corrective actions, the capa was closed as "effective" in mitigating this defect and will continue to be monitored for an increase in frequency.
 
Event or Problem Description
It was reported that ext set dehp free hub cracked.The following information was provided by the initial reporter: material no: 11088483 batch no: unknown.It was reported that tubing cracked when syringe twisted onto tubing to flush lasix.Pr 396237 (mm report #555072): was the syringe involved in the incident a bd syringe? yes, both syringes involved, the flush and lasix, were bd syringes.O if so, can you provide the part no.And batch no.? unknown.Was there any adverse event(s) as a result of the reported defect? none reported.O if yes, please provide details, in addition to patient identifiers (initials, sex, dob, diagnosis, etc.) and date.

Brand Name
EXT SET DEHP FREE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10604063
Report Number9616066-2020-02823
Device Sequence Number2802895
Product Code FPA
UDI-Device Identifier10885403234668
UDI-Public10885403234668
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number11088483
Device Catalogue Number11088483
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200825; 20200825; 20200825.
Outcome Attributed to Adverse Event Other;